Home Now what? The highs and lows of survivorship



Stopping Tamoxifen after 10 years

Hi everyone 

I haven't been on here for quite some time. I hope everyone is travelling well.

I have now completed 10 years on Tamoxifen and 10 years of hot flushes. Sometimes they are really severe and I sweat like I have just finished a heavy gym workout.  I take Gabapentin to help take the edge off (have tried Effexor and Catapress but neither really helped as much as the Gabapentin). I tried coming off it but the hot flushes were worse than  ever 😔

My question for those who have ceased treatment is, how long did it take for your hot flushes to go away? Or are you still getting them? I am hopeful that one day I will be able to get off the Gabapentin and not have any more hot flushes!!! 10 year of them is more than enough!

Also, does anyone know how long tamoxifen stays in your system?
Thanks,
Louise x

Comments

  • SisterSister Adelaide Hills, SAMember Posts: 4,871
    I can't answer your questions but congratulations on getting through 10 years on the drug!
  • TonyaMTonyaM Member Posts: 2,681
    Hi @louiseg,
    Remember me? You are a trooper taking T for 10yrs! I took it for 4yrs and took Endep 10 mgs to help with the hot flushes.I was going through a difficult time nursing my mum who was dying(liver cancer) and decided to stop Tamoxifen(April 2014) I think I kept taking the Endep for a further 4 or 5mths and then eased myself off them.The hot flushes were very mild and less frequent after that.Over the years,hot flushes have disappeared but I still feel extra warm at times.I’ve just had my mammo/ checkup and all clear after 11yrs.Maybe take Garbapentin for a few more months and then gradually come off it ? ie alternate days and so forth depending on what your doctor thinks.xx
  • louiseglouiseg Member Posts: 411
    Hi @TonyaM
    I haven't been on here for a few years.  Glad to hear that you are still doing well :)
    I tried Endep and hated it!  It was so hard to come off it....I had horrible brain zaps!
    I am continuing with the Gabapentin for now and it seems to be helping a lot.
    You give me hope that one day the hot flushes will disappear.

    Stay safe,
    Louise x
  • iserbrowniserbrown Regional VictoriaMember Posts: 4,504
    @louiseg

    Congratulations!  That is a milestone 
    Take care and best wishes
  • LocksleyLocksley Macedon Ranges, VictoriaMember Posts: 434
    Congrats @louiseg for getting thru 10 years.   @TonyaM i have shocking headaches ever since radiation started in Jan 21 and stopped Feb 21 and they are still ongoing.  I've had ct scan which was ok.  Waiting for results of MRI scan.  The headaches are crippling.  Someone else had good relief with endep10. I was thinking of asking oncologist for this.  What problems did you both  have with this drug.
  • TonyaMTonyaM Member Posts: 2,681
    Hi @Locksley,
    Are you on Tamoxifen? Endep 10mg is a VERY low dose antidepressant which might help with hot flushes, mood and sleep.It helped me somewhat but not sure if it helps with headaches. Check with your doctor
  • LocksleyLocksley Macedon Ranges, VictoriaMember Posts: 434
    Hi @TonyaM I'm on letrozeole. I will check with Dr.  Thankyou 
Sign In or Register to comment.